MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/26; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/26; COVERED CORONARY STENT
Model Number 434899
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2020
Type of Reportable Event Death
Event or Problem Description
It was attempted to treat a perforation with the pk papyrus stent system but it did not seal the distal perforation properly.Thus another stent was deployed inside the pk papyrus and sealed the perforation.
 
Additional Manufacturer Narrative
30-nov-2020 - additional information received: the pk papyrus stent system was chosen for the treatment of a type iii coronary artery perforation after atherectomy.Overall it was decided to place six stents.After placing the first two stents it was decided to place and deploy the pk papyrus 3.0/26 stent system more distally but it did not seal the perforation properly.Thus another stent was deployed inside the pk papyrus.However the patient suffered a cardial tamponade and died day of procedure, (b)(6) 2020, but not related to device.
 
Additional Manufacturer Narrative
(b)(6) 2020 - additional information received: the pk papyrus stent system was chosen for the treatment of a type iii coronary artery perforation after atherectomy.Overall it was decided to place six stents.After placing the first two stents it was decided to place and deploy the pk papyrus 3.0/26 stent system more distally but it did not seal the perforation properly.Thus another stent was deployed inside the pk papyrus.However the patient suffered a cardial tamponade and died day of procedure, (b)(6) 2020, but not related to device.Neither the complaint instrument nor the angiographic material was returned for analysis.The affected stent was implanted in the target lesion.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections during which a 100 percent control of the stent cover is performed.Based on the conducted investigations, no manufacturing or material related root cause could be identified.

Brand Name
PK PAPYRUS US 3.0/26
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10606228
Report Number1028232-2020-04177
Device Sequence Number16811881
Product Code NIV
UDI-Device Identifier07640130447271
UDI-Public07640130447271
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number434899
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09192034
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer11/30/2020
12/22/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/30/2020
12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age83 YR